Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking Zoloft for depression. Have generalized anxiety disorder. Still have depression. What can I do?

Hi, so I experienced severe depression and I am currently on zoloft 175mg every night. I was diagnosed with generalized anxiety disorder and major depression. Although I have been on zoloft for about 6 months, I am still however experiencing signs of depression. Even when tiny little things go wrong I think what the world would be like without me, or even how to die. These thoughts eventually go away but come back EVERY time im upset. What can I do now? I feel like nothings working.
Asked On : Sat, 29 Dec 2012
Answers:  4 Views:  294
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello this is DR ARPAN,
You are taking the optimum dose of zoloft(175 mg as per your description).
You should continue the same treatment.
You have not mentioned the problems which are still there with tratment. If your sleep is disturbed and you are feeling anxiety when ever you think about an thing seriously then i will advice you to add-Alpro forte / Proalem(both hving alprazolam 0.25mg + propranolol 20mg) at bed time.
Answered: Sat, 29 Dec 2012
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

I can understand that your must be going through a difficult time with your persistent depressive symptoms. 175mg of Zoloft (Sertraline) is quite a significant dose of the medication. Now, Now, though a majority of people respond well to anti-depressant medication, there will be a proportion of people who respond only partially or have a poor response to treatment.

In such cases, further treatment options include trying different class or combination of anti-depressants, augmenting the antidepressant with other psychiatric medication like an anti-psychotic or a mood-stabilizer, thyroxine supplementation, etc. In your case, for these negative and suicidal thoughts, psychological therapies (such as Cognitive Behavioural Therapy - CBT) often give good results. Sometimes, if medication and psychotherapy fail, Electro-convulsive Therapy (ECT) can also be used as an option.

So, don't get dejected or give up hope at all. There are many options available to tackle her 'resistant' depression. Just manage to stay afloat till your doctor is able to find her a suitable form of treatment that gives positive results.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 29 Dec 2012
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response

welcome to health care magic

As per your details, you need to continue zoloft as advised but since you are experiencing the symptoms again, you need to visit your psychiatrist for readjustment of the dose or put some add on therapy. Psychotherapy (CBT) is also required in your case. Before that try relaxation exercises like deep breathing, meditation or yoga

Good luck
Answered: Sun, 30 Dec 2012
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Zoloft (T.Sertraline) is an effective medication for both anxiety and depressive symptoms. If you had been compliant on medication, this is an adequate trial (duration wise and dosage wise). At this point of time, we might consider a second trial with a different class of medication or add psychotherapy interventions like the cognitive behavioural therapy based on your exact symptoms and patient profile. We at present have a wide armamentarium of both drugs and psychotherapy measures to effectively tackle anxiety/depression. You need not have to worry at this point of time. Wish you speedy recovery.
Dr Sundar Gnanavel
Answered: Sun, 30 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor